Alert archive / New York / Special Marine Warnings in 2003
Special Marine Warning 91, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Aug 5, 2003, 1:55 PM EDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2003, 1:55 PM EDT (17:55 UTC)
- Expired
- Aug 5, 2003, 2:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 5, 9:23 AM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 5, 9:23 AM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 923 AM EDT TUE AUG 5 2003 RADAR SHOWS AREA OF SHWRS OVR CENTRAL PA INTO SOUTHERN TIER OF NY WITH PRECIP MOVING NORTHWARD. VSBL SATELLITE SHOWS BEST CHC OF SOME BRKS OF SUN FOR AWHILE OVR CNY AND TWD THE ST LAW VALLEY BUT WITH DIURNAL HEATING EXPECT SHWRS/TSTMS TO BECOME MORE NUMEROUS DURG THE AFTN ESPECIALLY FROM MID AFTN ON. AIR QUITE JUICY WITH DEW PTS IN THE MID-UPPER 60S SO WILL ADD HUMID TO THE FORECAST FOR THIS AFTN. PRECIPITABLE WATER VALUES ARND 1.50 TO 1.75 INCHES COULD GET SOME LOCALLY HVY DOWNPOURS IN SOME TSTMS. FCST TEMPS FOR THIS AFTN GENLY LOOK OK BUT WITH MORE CLD COVER IN SOUTHERN TIER WILL LWR TEMPS TO MID 70S FOR INTERIOR SECTIONS. NO OTHER CHANGES TO REST OF THE FCST FOR NOW. EARLIER AFD FOLLOWS... IT IS HARD TO BELIEVE THE DURATION AND PERSISTENCE OF THIS TROUGHY PATTERN OVER THE GREAT LAKES REGION. IT IS REALLY HARD TO ARGUE NOT MENTIONING A THREAT OF PRECIPITATION EVERY PERIOD RIGHT THROUGH THE WEEKEND. WE WILL NOT DO THAT THOUGH AS FRIDAY AND SATURDAY STILL LOOK GENERALLY DRY FOR MOST OF THE AREA. MORE DETAIL BELOW ON THAT. TIMING IS STILL THE BIGGEST FORECAST PROBLEM WITH SUBTLE MESOSCALE FEATURES TRIGGERING EVENTS. OVERNIGHT WAS A VERY GOOD EXAMPLE AS THUNDERSTORMS FIRED UP IN THE FINGER LAKES REGION WITH SOME LOCATIONS PICKING UP MORE THAN 2 INCHES OF RAIN. CURRENTLY THAT MESOSCALE EVENT IS RETREATING NORTHEAST ACROSS THE EASTERN LAKE ONTARIO REGION. FOR TODAY...THE UPPER TROUGH ELONGATES WEST OF US WITH A VORT MAX SWINGING THROUGH THE BASE OF IT. BASED ON CURRENT RADAR TRENDS...WE WILL GO WITH CHANCE POPS THIS MORNING BUT INCREASE TO LIKELY THIS AFTERNOON. FOR TONIGHT AND WEDNESDAY MORNING...BASE OF TROUGH SWINGS SLOWLY ACROSS OUR REGION. WILL HAVE TO KEEP LIKELY POPS IN THROUGH WEDNESDAY MORNING BUT THEN WILL MAKE THINGS MORE SCATTERED IN NATURE FOR MOST AREAS WEDNESDAY AFTERNOON. WILL KEEP LIKELY POPS IN WEDNESDAY AFTERNOON ONLY FOR THE EASTERN LAKE ONTARIO REGION. THURSDAY...THE AXIS OF TROUGH DIGS AGAIN JUST TO OUR WEST BUT THE BULK OF THE ENERGY REMAINS NORTH. CHANCE CATEGORY POPS LOOK REASONABLE. MAY NOT BE TOO BAD OF A DAY. FRIDAY AND SATURDAY...WE WILL KEEP MOST AREAS DRY BUT CANT IGNORE WAVE MOVING NORTHWARD THROUGH EASTERN NEW YORK ON LATEST GFS. WILL HAVE TO KEEP SOMETHING IN FOR THE EASTERN ZONES BOTH DAYS. NO CHANGES TO EXTENDED AT THIS TIME AS IT IS APPARENT THE THE UPPER TROUGH WILL LIVE ON THATS IT FOR NOW. ZONES SHOULD BE ON THE STREET AROUND 4 AM. .BUF...NONE. JJP/SAGE
Hazardous weather outlook, Aug 5, 4:40 AM EDT, 9 hours 15 minutes before
NYZ001>008-010>014-019>021-085-051045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 440 AM EDT TUE AUG 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME BUT WITH RECENT HEAVY RAINS THERE IS STILL A POTENTIAL FOR LOCALIZED FLOODING IN THUNDERSTORMS WITH HEAVY RAIN ESPECIALLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN IS NOT LIKELY TO BE ACTIVIATED TODAY OR TONIGHT BUT SPOTER INFORMATION ON RAINFALL AMOUNTS WILL BE VERY HELPFUL. SAGE
In the hours before
Local storm report, Aug 5, 1:16 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
0116 PM EDT TUE AUG 05 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM WEST FALLS NY 60 MPH TSTORM WIND
08/05/03 ERIE 2 TREES DOWN ON WEST FALLS
RD REPORTED BY COUNTY
OFFICIAL.
1245 PM WEST FALLS NY 60 MPH TSTORM WIND
08/05/03 ERIE LARGE APPLE TREE DOWN
ADJACENT TO RTE 240
REPORTED BY BROADCAST MEDIA
NIZIOLThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:24 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 36 min |
| Aug 5, 12:56 PM EDT | Severe Thunderstorm Warning | BUF | Wyoming | 34 min |
| Aug 5, 1:55 PM EDT | Special Marine Warning | BUF | 50 min | |
| Aug 5, 1:55 PM EDT | Special Marine Warning | BUF | 50 min | |
| Aug 5, 1:55 PM EDT | Special Marine Warning | BUF | 50 min | |
| Aug 5, 3:38 PM EDT | Flash Flood Warning | BUF | Ontario | 112 min |
| Aug 5, 3:45 PM EDT | Flash Flood Warning | BUF | Allegany | 2 hr |
| Aug 5, 4:22 PM EDT | Flash Flood Warning | BUF | Monroe, Wayne | 53 min |
| Aug 5, 4:23 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 52 min |
| Aug 5, 4:34 PM EDT | Flash Flood Warning | BUF | Wyoming | 26 min |
| Aug 5, 4:54 PM EDT | Flash Flood Warning | BUF | Lewis, Oswego | 2 hr |
| Aug 5, 4:59 PM EDT | Flash Flood Warning | BUF | Wyoming | 31 min |
| Aug 5, 5:05 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 55 min |
| Aug 5, 5:06 PM EDT | Flash Flood Warning | BUF | Wayne | 54 min |
| Aug 5, 5:19 PM EDT | Flash Flood Warning | BUF | Allegany | 56 min |
| Aug 5, 5:24 PM EDT | Flash Flood Warning | BUF | Wyoming | 36 min |
Nearby
Special Marine Warnings in New York, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.